Home, About, Contact Us, FAQ

Exercise and antipsychotics


#1

Hi everyone I am just wondering does the antispychotics that you take regularly cause muscle stiffness/ slowing your body down ? …I am a competitive long distance runner and have been having some issues lately . also the weight gain from the medication sucks.


#2

Good to keep up the exercise. I’d be asking your doctors. They should be on top of what side effects are out there. Weight gain is a problem for most of us and pays to keep on top of that. If it’s early days on the meds these things may pass.


#3

I was also a competitive distance runner before having to go on an antipsychotic. I was stiff on ziprasidone, abilify, and zyprexa. I finally switched to clozapine and have had no stiffness on it, though a really terrible drug in terms of side effects


#4

I was exercising 4 days a week but started having racing thoughts while sleeping and really vivid dreams which were messing up my sleep so I stopped exercising for a little bit. I was excercising before going to sleep so now I’m going to switch it up and start excercising after I wake up and see how it goes. Currently on Invega Sustenna 234mg monthly injection.


#5

I used to get muscle stiffness from risperdal and zyprexa and it affected my basketball workouts/games.


#6

I can’t run or move fast on antipsychotics. I don’t have the motivation but I walk a lot.


#7

Walking is a huge help IMHO. It at the very least helps with weight management


#8

Hi
I went on ability for psychosis last year am still on it and ever since going on it I just can’t jog the way I used to which depresses me soooo much I’m getting obese etc I just wonder if going off it will actually have an effect too


#9

Please feel free to let me know how things continue I’m also curious how it affects others does it make ur legs feel like magnets to the floor?


#10

don’t go off your medication. I was on perphaznine and clozanpaem and it was causing a lot of stiffness in my lower body so my doctor took me off of them. talk to your doc or pdoc about the medication it could be one of the side effects and you might need to go onto different meds.


#11

It felt like that somewhat but mostly like tree logs. I could barerly lift my foot up and extend my leg while I was on perphanzine and clozanpaem. it was affecting my running workouts that I loved so much I told my doctor about it and we switched to a different medication. Antipsychotics are basically strongtranquilizers that slow your body/mind down I found by talking to different people and it really depends on the dose and how frequent it is took and the antipsychotics affect everydody differently. I have also noticed I wasn’t really drinking enough water or eating a lot due to long work hours while being on perphaznine/clozanpaem. I think this is what also caused the muscle cramps aswell as not being properly hyradated and working on an empty stomcach half of the time